Wildfire, Polk
- When
- December 1, 12:00 AM CST to December 17, 9:00 AM CST
- Where
- Polk forecast zone
- Reported by
- Park/Forest Service
6 miles south-southwest of Big Fork in Polk County soon after midnight on November 26th. It was controlled on December 17th.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
The Raspberry Mountain Fire began in the Ouachita National Forest about 7.6 miles south-southwest of Big Fork in Polk County soon after midnight on November 26th. It was controlled on December 17th. Altogether, 873 acres burned.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Nov 30, 11:47 PM CST, 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1147 PM CST FRI NOV 30 2012 .AVIATION... EXPECT IFR CEILINGS TO FILL BACK IN OVERNIGHT...WITH PATCHY FOG BY SUNRISE. THERE WILL BE SOME IMPROVING AFTER 18Z...BUT LOW CLOUDS LIKELY TO RETURN OVER KHRO AND KBPK AT THE END OF THE PERIOD. WINDS WILL PERSIST OUT OF THE SOUTH...BECOMING A BREEZY 10 TO 15 KTS BY SATURDAY AFTERNOON. && .PREV DISCUSSION... /ISSUED 536 PM CST FRI NOV 30 2012/ AVIATION... WITH THE EXCEPTION OF KHOT AND KADF...TERMINALS ARE EXPERIENCING VFR CEILINGS/VISIBILITIES. THIS WILL BE SHORT LIVED...WITH MVFR/IFR CONDITIONS EXPECTED TO RETURN WITH LOW CLOUDS REFORMING OVERNIGHT AND SOME PATCHY FOG NEAR SUNRISE. SFC WINDS WILL CONTINUE OUT OF THE SOUTH THROUGH THE PERIOD...BECOMING A BREEZY 10 TO 15 KTS BY SATURDAY AFTERNOON. PREV DISCUSSION... /ISSUED 211 PM CST FRI NOV 30 2012/ SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT THE SONG REMAINS THE SAME. NEARLY ZONAL FLOW WILL BE PREVALENT THROUGH THE SHORT TERM. THE AREA WILL BE BETWEEN DEVELOPING LOW PRESSURE IN THE PLAINS AND HIGH PRESSURE OVER THE SOUTHEAST CONUS. THIS WILL KEEP DAYTIME WINDS ELEVATED...THOUGH SUSTAINED SPEEDS SHOULD BE BELOW LAKE WIND ADVISORY CRITERIA. MOISTURE WILL INCREASE AS WELL...WITH LOW CLOUDS DEVELOPING ONCE AGAIN TONIGHT...AND LASTING INTO THE MORNING SATURDAY. DUE TO THE SOUTHERLY WINDS OVER ARKANSAS...TEMPERATURES BOTH AT NIGHT AND IN THE DAYTIME WILL REMAIN RATHER WARM...WITH LOWS MOSTLY IN THE 50S AND HIGHS IN THE 70S. IT IS QUITE POSSIBLE THAT SOME LOCATIONS WILL COME WITHIN FIVE TO TEN DEGREES OF RECORD HIGHS SUNDAY...AND EVEN INTO THE LONG TERM ON MONDAY. LONG TERM...MONDAY THROUGH FRIDAY MODELS CONT TO INDC THAT A PROGRESSIVE UPR FLOW PATTERN WL CONT ACRS THE NATION AS WE HEAD THRU NEXT WEEK. ANOTHER IN THE SERIES OF UPR TROFS WL AFFECT THE MID SOUTH MAINLY MON NGT AND TUE. AN ASSOCD CDFNT IS FCST TO SWEEP THRU AR DURG THAT TIME...BRINGING WITH IT A GOOD CHC OF RAINFALL. A WEAK RDG OF HIGH PRES WL BRING DRIER AND COOLER CONDS TO AR AT MIDWEEK...BUT THIS WL SHORT LIVED. YET ANOTHER UPR TROF WL FOLLOW QUICKLY AND BRING ANOTHER ROUND OF RAINFALL TO THE MID SOUTH HEADING INTO FRI. UNSEASONABLY WARM TEMPS WL START OFF THE PD ON MON. READINGS WL COOL OFF SOMEWHAT FOR THE REMAINDER OF THE WEEK...BUT RMN AT ABV NORMAL LVLS AS AIRMASS ASSOCD WITH EARLY WEEK FROPA WL BE OF PACIFIC ORIGIN. FIRE WEATHER... PRESSURE GRADIENT WILL BE INCREASED WITH HIGH PRESSURE OVER THE SOUTHEASTERN UNITED STATES...AND LOW PRESSURE DEVELOPING IN THE PLAINS. THIS WILL ALLOW FOR ELEVATED WINDS SATURDAY THROUGH MONDAY... HOWEVER AT THIS TIME...IT APPEARS SUSTAINED 20-FOOT SPEEDS SHOULD REMAIN BELOW CRITICAL THRESHOLDS. WITH INCREASING MOISTURE...AFTERNOON HUMIDITIES ARE EXPECTED TO BOTTOM OUT ABOVE 50 PERCENT THROUGH MONDAY. A COLD FRONT WILL MOVE THROUGH THE REGION LATE MONDAY NIGHT THROUGH LATE TUESDAY. THE SYSTEM WILL BRING SHOWERS AND THUNDERSTORMS TO MOST OF THE STATE. RAIN SHOULD END BY LATE TUESDAY NIGHT...WITH DRIER AIR MOVING IN. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 48 66 55 71 / 10 10 10 10 CAMDEN AR 52 75 59 73 / 10 10 10 10 HARRISON AR 50 69 56 72 / 10 10 10 10 HOT SPRINGS AR 52 69 58 72 / 10 10 10 10 LITTLE ROCK AR 50 71 56 73 / 10 10 10 10 MONTICELLO AR 50 73 57 72 / 10 10 10 10 MOUNT IDA AR 52 69 59 72 / 10 10 10 10 MOUNTAIN HOME AR 49 68 55 73 / 10 10 10 10 NEWPORT AR 49 67 58 70 / 10 10 10 10 PINE BLUFF AR 49 71 57 73 / 10 10 10 10 RUSSELLVILLE AR 49 70 55 73 / 10 10 10 10 SEARCY AR 45 65 52 70 / 10 10 10 10 STUTTGART AR 49 69 57 71 / 10 10 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...51
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST FRI NOV 30 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CST FRI NOV 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT WILL QUICKLY MOVE THROUGH ARKANSAS LATE MONDAY AND TUESDAY. THIS WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 51
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, December 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 416566.